Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
128 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Epidural injection safe for herniated disc?

Answered by
Dr.
Dr. Karl Logan

Orthopaedic Surgeon

Practicing since :1999

Answered : 705 Questions

default
Posted on Sat, 31 May 2014 in Brain and Spine
Question: I have a herniated disc (C6/C7) and am going in for an epidural injection. I was wondering what the side effects of that procedure and how long it takes to get relief??
doctor
Answered by Dr. Karl Logan 12 minutes later
Brief Answer:
Immediate relief followed by worsening of the pain

Detailed Answer:
Hi,

Thanks for your question.

You would not normally have an epidural injection in your neck. this would be given in the lower back. these have fallen out of fashion for lower back pain in many centres.

you may have a ct guided nerve root injection in your neck if you have arm pain. this usually is effective at causing immediate relief of the pain which usually returns and may even be worse a few hours later for a week or two until the steroid part of the injection has time to reduce the inflammation around your nerve root.

I hope this answers your question.

best wishes
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Back pain

doctor1 MD

Good day! Im 18 y.o. I ve been suffering on this headache and goosebumps. Everytime I stand, it felt like falling on floor. I do drink a lot of...

doctor1 MD

I have pain in the center of my back which radiates around both sides, I also have severe pain in my lower back causing numbness, pain, and...

doctor1 MD

Dear doc, We are planning to have a baby and we did not take any precautions since Feb 28th.Now I am having severe back pain,leg pains and bloated...

doctor1 MD

Since two months i am suffering from back pain (right side) in the middle and towards the right hand and some times i find it very difficult to...

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?